Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns we suggest you consult your GP.

emeprazole

(67 Posts)
candyfluff Tue 01-Sep-09 19:34:54

any one on these ?
they are making me feel sick and jittery ,or is it just me ?

lilymolly Tue 01-Sep-09 19:38:33

Do you mean omeprazole for heartburn?

I have been on these for ages and have never felt like that

Saltire Tue 01-Sep-09 19:40:50

I take Omeprazole too - for 10 day blocks when i need to. haven't noticed any side effects from that particular mediation

candyfluff Tue 01-Sep-09 20:06:17

yeah oh spelt it wrong hehe
maybe its just me -feel ick sad
im on 40mg for a suspected stomach ulcer have to go for a camera down the throat when i have finished this course.
i was fine on 20mg morning and night but now its just the one 40mg tablet in the morning

JohnnyTwoHats Tue 01-Sep-09 20:08:58

Omeprazole can make you feel nauseous, yes. Have you been tried on lanzoprazole (different drug which works in a similar way).
Why is it that you have been given 40 mg OD instead of 20 mg twice a day?

candyfluff Tue 01-Sep-09 20:11:33

not sure gp maybe thought it was easier?
gives me a headache everyday too
thats what im like whatever i take i get lots of side effects

JohnnyTwoHats Tue 01-Sep-09 21:04:04

Can you ring the GP and ask if it's ok to go back to twice a day if that was ok for you and controlling your symptoms ok with no side effects? There may be no reason why not.
Do you have a date for your gastroscopy?

lilymolly Wed 02-Sep-09 09:06:53

are you on the antibiotics too? as they can make you feel sick

warthog Wed 02-Sep-09 09:26:59

i would def ask to go back to twice daily.

alypaly Wed 02-Sep-09 10:36:55

there is an esomeprazole and omprazole. which one is it

candyfluff Wed 02-Sep-09 18:14:05

its the 2nd one been a bit better today -maybe im getting used to them -its a months worth and after 3 weeks im to go back to my gp and he will refer me,he said i have to come off them before the camera can be done -so a return to my symptoms -deep joy !

alypaly Wed 02-Sep-09 18:30:47

you cant stay on them for more than 3 months at a time becos they alter the ph of your stomach and it can cause other bugs to grow

TheDMshouldbeRivened Wed 02-Sep-09 18:32:34

I take omeprazole and its gives me hideous tummy cramps. Doesn't ease the acid reflux at all sad

alypaly Wed 02-Sep-09 18:33:19

maybe its your gall bladder and not acid. what are your symptoms

TheDMshouldbeRivened Wed 02-Sep-09 18:38:59

me or Candy?

alypaly Wed 02-Sep-09 18:40:42

sorry that was meant for you DM

HelenHighwater Wed 02-Sep-09 18:53:05

I took omeprazol for a while but also gave me bad stomach cramps. Am now on esomeprazole 20-40mg with no side effects.

Is that true aboiut the 3 months thing alypaly? I have been on them for years and prob will be for the rest of my life (hiatus hernia)

Have you been tested for helicobacter (sp) candyfluff

candyfluff Wed 02-Sep-09 18:54:03

it has helped the acid loads btw

alypaly Wed 02-Sep-09 19:01:16

yes you are supposed to stop on a regular basis because you are lowering the acidity in your stomach and bugs that survive in less acid conditions will start to flourish... this can cause further complications...fungal growths...you always have bacteria and fungi in the stomach but the normal acidity regulates this...take a look at this
http://emc.medicines.org.uk/medicine/18889/PIL/Omeprazole+10mg,+20mg+Gastro-Resistant+Capsules/

warthog Wed 02-Sep-09 19:05:09

are you a gastroenterologist alypaly?

alypaly Wed 02-Sep-09 19:12:29

no I am a pharmacy dispenser but I have also been a medical rep for 13 years so i have done a lot of intensive training courses in order to do lectures to consultants in most medical fields. My specialty is dermatology but i read lots of clinical papers on all disease areas. My son is also just about to qualify as a pharmacist too.

One of my best friends has a hiatus hernia and he has to come off them every 3 months just to restore the equilibrium. Proton pump inhibitors virtually stop the acid depending on the dosage so check if i were you. did you read the patient info leaflet

warthog Wed 02-Sep-09 19:21:51

very interesting. a family member is a gastroenterologist and on omeprazole himself. we've been on it for years! i've never been advised to stop for a while. how long do you stop for?

i've lost my second packet of tablets and am panicking about how i'm going to cope. i'm sure the pharmacist won't dispense one without a prescription for that extra month. if i forget to take it for one day the reflux is terrible.

HelenHighwater Wed 02-Sep-09 19:23:33

Oh yes, I always read the patient info for everything before I take them.

Mine says nothing more than if you are on them for an extended period of time (more than a year) your doctor may want to monitor you. I have mentioned to the gp and he seems happy enough for me to take them everyday.

It's interesting though as I mentioned to my dp the other week I had a sneaking suspicion the tablets may be causing the thrush I keep getting. The theory being fungal infections don't like acidic conditions and my tablets are reducing the acid.

How on earth could I come off them though? I'm crippled with hb if I forget them one day.

alypaly Wed 02-Sep-09 19:26:07

if you are really desperate you can buy zanprol over the counter, this is omeprazole 10 mg.. it will help til u get another script. our gps take people off for a month and increase the gaviscon

alypaly Wed 02-Sep-09 19:27:53

LAST POST WAS FOR WARTHOGsorry i forgot to put your name at the beginning

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now